MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Model Number 221353
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ columbia cna agar with 5% sheep blood atypical growth was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary during manufacturing of material 221353, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0338818 was satisfactory at time of release and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Columbia cna agar with 5% sheep blood is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, and no other complaints have been taken on batch 0338818.Retention samples from batch 0338818 were not available for inspection.Three photos were received for investigation.--one photo shows the agar surface of three opened plates with growth along streak lines: two blood containing media and one macconkey ii agar plate (batch 0329377).The customer describes the inoculum on the three plates is the same.The amount of growth on all three plates is similar and the growth on the macconkey ii agar identifies the organism as a gram negative.If the inoculum on the three plates is the same and one of the blood containing media is a plate from batch 0338818, the reasoning is understood that there was no inhibition of the gram negative organism.--one photo shows the agar surface of three opened, streaked plates: two blood containing media plates with growth and one macconkey ii agar plate (batch 0345629) without growth.The customer describes the inoculum on the three plates is the same.--one photo shows the agar surface of two, opened streaked blood containing agar plates.The customer describes the inoculum on the two plates is the same.The amount of growth of both plates is heavy.Conclusions about performance cannot be made from photos of plates.Additionally, no verification of batch 0338818 can be made from the photos.No return samples were received for investigation.This complaint cannot be confirmed for a performance defect.Bd will continue to trend complaints for performance.H3 other text : see h10.

Brand Name
BD BBL COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11427281
Report Number1119779-2021-00436
Device Sequence Number16838018
Product Code JSJ
UDI-Device Identifier10382902213533
UDI-Public10382902213533
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2021
Device Model Number221353
Device Catalogue Number221353
Device Lot Number0338818
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1